What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 6, 12:47 PM EST, 48 minutes earlier.
Area forecast discussion, Jun 6, 12:47 PM EST, 48 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Peachtree City GA
147 PM EDT Mon Jun 6 2022
...Updated for 18Z Aviation Discussion...
.PREV DISCUSSION... /Issued 1110 AM EDT Mon Jun 6 2022/
..Late Morning Update...
UPDATE...
Made adjustments to near-term temps, dew points, PoPs, and sky
cover based on observations and the persistent low cloud deck
across portions of north and central GA. Isolated showers and even
a thunderstorm are already underway across some of our southern
counties where SBCAPE is analyzed at 2000 J/kg and PWAT is
maximized. Day Cloud Phase Distinction satellite imagery shows a
blossoming Cu field and a few glaciating cloud tops in the area
generally along and west of the stretch of I-75 south of Atlanta
to the southern CWA border, so this area is where convection will
be focused over the next couple of hours.
Previous discussions follow...
Martin
PREV DISCUSSION... /Issued 746 AM EDT Mon Jun 6 2022/
UPDATE...
12z Aviation update below.
Baker
PREV DISCUSSION... /Issued 345 AM EDT Mon Jun 6 2022/
Morning Area Forecast Discussion...
SHORT TERM /Today through Tuesday/...
Some overnight convection in parts of the southern CWA is
expected to continue to diminish here in the early morning hours,
though residual moisture could allow for some patchy fog
development. We should see some increased diurnally driven shower
and thunderstorm coverage this afternoon into evening across the
western majority and southern CWA given extent of a marginal
instability axis. CAMs are actually in decent consensus with
increased coverage as well. The focus shifts then late tonight
into Tuesday morning as a possible MCS/organized cluster of
convection could push into the northern CWA along an upper impulse
traversing the TN Valley. This along with any remnant outflow it
may generate, could focus other convective triggering later
Tuesday so some changes in daytime pops and extent southward may
be determined given the evolution of this feature in the morning.
For temps, expect some near normal highs today with much of the
area getting to the mid 80s, then a bit warmer for Tuesday (much
of central GA reaching the low 90s).
Baker
LONG TERM /Tuesday Night through Sunday/...
To kick off the long term period Wednesday, the eastern CONUS is
in the midst of a gradual pattern change: from mostly zonal flow
aloft to mid-levels characterized by broad troughing associated
with the southern descent of a closed low across northern Canada.
Ahead of the shift to a more progressive wave train, Wednesday and
much of Thursday will feature feature bursts of convective
activity, forced primarily by a series of disturbances traversing
mid-level flow. Greatest coverage is likely across northern GA,
closest in proximity to passing shortwaves and local moisture
maxima. Friday will likely be the driest day in the extended as a
weak dry slot moves across the southeast, and no distinct source
of organizational forcing.
There is good agreement among global models that as we move into
the weekend, a shortwave trough will dig across the Midwest and
into the Ohio River Valley. A lobe of low pressure develops in
response across the Deep South late Friday, and begins a
northeastward trek toward the mid-Atlantic. With deep moisture
throughout the column, Saturday looks poised to feature a rather
amorphous blob of convection across much of the forecast area. The
airmass will be sufficiently unstable (thanks to highs just about
5-10 degrees above climo) to support increased coverage of
showers and thunderstorms. Behind the low, moisture is quickly
scoured away, and any lingering showers and storms on Sunday
should be confined to the southern portion of the CWA, where a
stationary boundary is progged to drape across the FL panhandle.
This week is likely to be the hottest of the year for locales
along and south of the Fall Line, with temperatures in the mid-to-
upper 90s through Saturday. Will need to keep an eye on surging
heat index values - with an extremely moist airmass in place for
the better part of the extended, dewpoints are currently progged
to reach well into the lower-70s, conducive to apparent
temperatures over 100F.
96
&&
.AVIATION...
18Z Update...
Scattered TSRA have developed across portions of western and
central GA and are slowly drifting/developing further east, so
have a TEMPO for TSRA and associated MVFR vsbys and VRB
winds/gusts from 18z-22z at all sites except AHN. Periods of VFR
cigs between 035-055 expected with the afternoon Cu field. A
several-hour window of MVFR cigs with possible IFR cigs appears
likely Tuesday morning (around 11z to 15z) at the Atlanta area
sites and AHN. Winds will be ESE to SE through the evening at 5-10
kts outside of any storms. A wind shift to SW is expected Tuesday
morning after 12z.
//ATL Confidence...18Z Update...
Medium confidence on Tuesday morning cigs.
High confidence on all other elements.
Martin
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 86 65 88 69 / 20 20 30 10
Atlanta 84 68 87 71 / 30 20 30 20
Blairsville 79 62 80 64 / 20 20 60 40
Cartersville 84 67 86 68 / 30 20 40 30
Columbus 86 68 92 71 / 40 20 20 5
Gainesville 84 65 85 69 / 30 20 40 20
Macon 87 65 92 70 / 40 20 20 5
Rome 85 68 86 70 / 30 30 40 30
Peachtree City 84 65 88 68 / 30 20 20 10
Vidalia 84 68 91 71 / 40 20 20 0
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...Baker
LONG TERM....96
AVIATION...Martin
Hazardous weather outlook, Jun 6, 4:12 AM EST, 9 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
512 AM EDT Mon Jun 6 2022
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-070915-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
512 AM EDT Mon Jun 6 2022
This Hazardous Weather Outlook is for portions of North and Central Georgia.
.DAY ONE...Today and Tonight...
Isolated to scattered thunderstorms are possible across much of
north and central Georgia this afternoon. Any storms that develop
will be capable of producing gusty winds, locally heavy rainfall,
and frequent lightning.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...
Isolated to scattered thunderstorms are possible across much of
north and central Georgia Monday through Sunday, primarily during
the afternoon and evening.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jun 6, 12:09 PM EST, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
109 PM EDT Mon Jun 6 2022
GAZ079-061745-
Talbot GA-
109 PM EDT Mon Jun 6 2022
...A strong thunderstorm will impact portions of central Talbot
County through 145 PM EDT...
At 108 PM EDT, a strong thunderstorm was over Po Biddy Crossroads, or
near Talbotton, moving northeast at 10 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Talbotton, Junction City, Po Biddy Crossroads and Baldwinville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3272 8455 3279 8443 3272 8436 3268 8436
3268 8437 3264 8437 3264 8438 3262 8439
3260 8449
TIME...MOT...LOC 1708Z 246DEG 7KT 3269 8445
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 6, 12:20 PM EST, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
120 PM EDT Mon Jun 6 2022
GAZ042-061745-
Carroll GA-
120 PM EDT Mon Jun 6 2022
...A strong thunderstorm will impact portions of southwestern Carroll
County through 145 PM EDT...
At 119 PM EDT, a strong thunderstorm was over Bowdon, or 9 miles
southwest of Carrollton, moving east at 5 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Carrollton and Bowdon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3347 8526 3354 8529 3359 8515 3349 8511
TIME...MOT...LOC 1719Z 252DEG 6KT 3352 8523
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 6, 1:13 PM EST, 22 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
213 PM EDT Mon Jun 6 2022
GAZ109-061845-
Dodge GA-
213 PM EDT Mon Jun 6 2022
...A strong thunderstorm will impact portions of central Dodge County
through 245 PM EDT...
At 212 PM EDT, a strong thunderstorm was over Five Points, or 8 miles
south of Eastman, moving northeast at 5 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Eastman, Chauncey, Union, Jay Bird Springs, Five Points, Achord and
Godwinsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3208 8328 3228 8316 3217 8300 3215 8299
3215 8297 3214 8295 3213 8295 3211 8296
3198 8312
TIME...MOT...LOC 1812Z 217DEG 5KT 3208 8314
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 6, 1:14 PM EST, 21 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
214 PM EDT Mon Jun 6 2022
GAZ068-070-061845-
Lamar GA-Pike GA-
214 PM EDT Mon Jun 6 2022
...A strong thunderstorm will impact portions of Pike and northern
Lamar Counties through 245 PM EDT...
At 214 PM EDT, a strong thunderstorm was over Lifsey Springs, or near
Zebulon, moving northeast at 15 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Barnesville, Zebulon, Milner, Williamson, Orchard Hill, Meansville,
Aldora, Liberty Hill, Hilltop, Lifsey Springs and Piedmont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3321 8440 3320 8439 3320 8438 3319 8437
3319 8423 3318 8422 3318 8417 3313 8409
3299 8426 3299 8429 3300 8430 3299 8430
3299 8444 3304 8451
TIME...MOT...LOC 1814Z 217DEG 13KT 3305 8438
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 6, 1:25 PM EST, 10 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
225 PM EDT Mon Jun 6 2022
GAZ097-061900-
Laurens GA-
225 PM EDT Mon Jun 6 2022
...A strong thunderstorm will impact portions of southeastern Laurens
County through 300 PM EDT...
At 225 PM EDT, a strong thunderstorm was near Cedar Grove, or 9 miles
northwest of Alamo, moving north at 10 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Rentz, Lowery and Cedar Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3221 8303 3243 8302 3238 8272 3234 8273
3233 8275 3233 8274 3231 8273 3228 8276
3227 8276 3227 8277 3220 8286 3220 8289
3215 8299
TIME...MOT...LOC 1825Z 191DEG 9KT 3221 8291
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 6, 1:26 PM EST, 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
226 PM EDT Mon Jun 6 2022
GAZ043-061900-
Douglas GA-
226 PM EDT Mon Jun 6 2022
...A strong thunderstorm will impact portions of Douglas County
through 300 PM EDT...
At 226 PM EDT, a strong thunderstorm was over Bill Arp, or near
Douglasville, moving north at 20 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Douglasville, Villa Rica, Lithia Springs, Winston, Lake Val-Do-Mar,
Bill Arp, Chapel Hill and Fairplay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3373 8491 3373 8490 3378 8490 3377 8488
3379 8473 3381 8472 3380 8465 3365 8468
3364 8472 3362 8474 3363 8475 3360 8479
3360 8491 3372 8490
TIME...MOT...LOC 1826Z 182DEG 18KT 3368 8480
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH